MAUDE Adverse Event Report: Lumenis Ltd SlimLine SIS; Powered Laser Surgical Instrument

Lumenis Ltd SlimLine SIS; Powered Laser Surgical Instrument
Model Number 0644-017-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a removal of kidney stone procedure, when the fiber was connected and the laser activation began, the fiber tip burned out.The case was completed with a different device without patient complications.Analysis of the returned device identified an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber found that the fiber was received in one piece.Microscope inspection of the fiber determined that the fiber tip was clipped, the connector was burnt and there was no light exiting the connector face; indicative of an internal connector fracture.Functional test found that the aim beam was dimmed.The connector fractured could lead to an insufficient aiming beam or low laser energy output and up to a complete inability for the fiber to fire.A fracture within the connector could occur due to procedural handling of the fiber during setup or use.Also, the interaction between the console and the fracture connector could lead to an overheating of the fiber, that could cause the fiber separated from the connector.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed, the ifu states: the fiber face should be free of excessive pits, scratches, discoloration, or debris.Using the fiber with such defects may destroy the fiber and damage the laser.Inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement; and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber (see fiber tip renewal during operation for details).If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A review of the slimline sis hazard analysis was completed and confirmed that the event reported of fiber connector fracture is defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on analysis results and information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SlimLine SIS
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
Lumenis Ltd
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50797106
Report Number2124215-2026-49579
Device Sequence Number10510628
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)300426(10)25114470
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0025114470
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown